CSN Login
Members Online: 9

You are here

xeloda side effects -need help

bcrummins
Posts: 1
Joined: Sep 2007

HI
I just started on a several month cycle for Xeloda. Had one round (2 weeks on ) so far and am already having bad effects. I can't find any info on how to help or manage these. Anyone with info please let me know. I have burning feet and hands. Is this brought on by exercise, heat, cold, or just happens? I am pretty active and hate to have this at all. I was totally nauseated and barely ate for 10 days. NO meds help that at all from what I've tried. And my vision is getting pretty weak as well. ugh. Hope I can get through a few cycles of this. I had stage 4 crc, 2x now in a year and half.

jerseysue's picture
jerseysue
Posts: 626
Joined: Oct 2005

I just started Xeloda and it's been about 3 weeks. My onc told me to call him as soon as I start feeling stuff like that. He said he can always reduce the dosage. He said always to call because if the side effects get to bad then it puts me in danger. I would call your onc and let him or her know what you have been feeling. I've been very tired on this and I've threw up a few times so far. As long as I eat then take the pills about 20-30 mins I don't seem to get sick. Good Luck

hopefulone
Posts: 1048
Joined: Jan 2007

Hubby has had 9 treatments with xeloda, oxal and avastin. Be sure you hydrate well and be sure to eat first and take the xeloda 30 min after meals. Also use cream (mary kay's night emmolient or he used the udderly cream on hands and feet). Your dosage may need adjustment. He never had any nausea and didn't get the hand foot syndrome , but did get the tingling after the oxal treatments for 4-5 days after. Vigorous exercise, heat and cold can exacerbate symptoms also from what his ONC told us. Stay away from extreme temperatures like very hot water, very cold, etc. Good luck and be sure to discuss with your ONC. God bless, Diane

claud1951's picture
claud1951
Posts: 429
Joined: Jun 2007

Hi there,
I was on Xeloda for 3-4 rounds and had to go off of it. My side effects were the hand/feet syndrom. The skin of my hand and feet peeled off completely. I've heard, also that you can even loose your toe nails (That did not happen to me).

Us Eucerin cream on feet and hands all the time. You can get this at the drug store. That's one of the best creams. And..I found getting the Jar instead of the tube helps. You can get it out easier.

Also, at nice, I put white gloves and footies on with the lotion. (you can get the gloves and footies at Bed, Bath & Beyond.

I did not have the other trouble you had with eating or neausea.

And yes...,,you do need to tell the Onc or your Nurse right away.

My best to you!

Claudia

Limey's picture
Limey
Posts: 447
Joined: Mar 2004

Hi,
I am also on the two week on. one week off. I find that near the end of the cycle it can get [pretty tough. I cold not walk yesterday as all but today it is better. I just kept on drinking water and i found that soaking my feet in ice water brought on releif. It is still rough today but better. last day is tomorrow.

the feet peeling did not bother me at all, it is the hot burning. If it has any realtionship to killing the Cancer cells then I must have knocked the snot out theat cancer this weekend.

good luck to you. also on the nausea. I would try ginger and accupunctrue. they really work. My nausea was caused more by acid reflux than stomach and i find that zantec helps. If I take ginger, I don't need the zantec.
Mark.

LOUSWIFT
Posts: 372
Joined: Aug 2006

I went through 15 weeks of xeloda 5000 mg per day. bad hand and foot syndrome. My feet lost most of the skin lost some toe nails bleeding and a lot of pain. Walking was very bad even with pads in the shoes. Swelling prevented even tying my shoes. My hands were not as bad just bleeding loss of skin and exposure to nerves. I found that Bag baum worked really well. I wore cloth gloves 24/7 to keep the balm in place and not get it all over the place. To type I let my fingernails grow and used the nails on the keyboard no way to stand the pain in the finger tips. It's too late for B vitamins. It helps the hands but you have to start it prior to taking the drug. Pain medication precription and non-cript don't help much. I know reducing Xeloda might help with the side-effects but I felt it also lowers the impact on the cancer. So I took it as a test of wills to keep up the dose. It was very hard. You have to do what's right for you. Still 18 months later still NED.

Subscribe to Comments for "xeloda side effects -need help"